Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2019, 5:15 PM CDT for Barton County, Vernon County, Missouri; Bourbon County, Crawford County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 6, 2019, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:20 PM CDT | TSTM WND DMG | 3 Se Uniontown, KS | NUMEROUS POWERLINES AND TELEPHONE POLES DOWN ACROSS THE WESTERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
827
WUUS53 KSGF 062215
SVRSGF
KSC011-037-MOC011-217-062300-
/O.NEW.KSGF.SV.W.0263.190806T2215Z-190806T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
515 PM CDT Tue Aug 6 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Bourbon County in southeastern Kansas...
Crawford County in southeastern Kansas...
Western Barton County in southwestern Missouri...
Southwestern Vernon County in west central Missouri...
* Until 600 PM CDT.
* At 514 PM CDT, a severe thunderstorm was located 9 miles northwest
of Arcadia, or 10 miles southwest of Fort Scott, moving southeast
at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pittsburg... Prairie State Park...
Fort Scott... Frontenac...
Girard... Arma...
Liberal... Cherokee...
Mulberry... Chicopee...
Nashville... Mindenmines...
Franklin... Arcadia...
Hepler... Burgess...
Beulah... Croweburg...
Yale... Petersburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3782 9508 3783 9508 3782 9462 3736 9430
3736 9461 3734 9462 3734 9485 3779 9509
TIME...MOT...LOC 2214Z 326DEG 36KT 3770 9479
HAIL...1.00IN
WIND...60MPH
$$
Perez1 follow-up statement
589
WWUS53 KSGF 062256
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
556 PM CDT Tue Aug 6 2019
KSC011-037-MOC011-217-062306-
/O.EXP.KSGF.SV.W.0263.000000T0000Z-190806T2300Z/
Bourbon KS-Crawford KS-Barton MO-Vernon MO-
556 PM CDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOURBON...CRAWFORD...
WESTERN BARTON AND SOUTHWESTERN VERNON COUNTIES WILL EXPIRE AT 600 PM
CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3782 9508 3783 9508 3782 9462 3736 9430
3736 9461 3734 9462 3734 9485 3779 9509
TIME...MOT...LOC 2256Z 326DEG 36KT 3737 9451
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:12 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 6, 2:12 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 212 PM CDT Tue Aug 6 2019 .SHORT TERM...(This evening through Wednesday) It was a warm and muggy day over extreme southeast Kansas and the Missouri Ozarks. Temperatures reached the low 90s while most locations remained dry. We did have a few showers that were developing over the eastern Ozarks this afternoon, and we could see a few more develop in areas along and east of Highway 63. We also could see a couple of strong storms develop as well. For tonight, additional thunderstorm development will be possible across southeast Kansas and western Missouri. A large complex of storms is also expected to develop over Nebraska, and move into the Ozarks Region during the Wednesday morning hours. The CAPE - Shear combination looks strong enough for an episode of severe thunderstorms, with large hail and damaging wind gusts being the primary risks. There is also a localized flash flood risk for any areas that experience slow moving or training thunderstorms. This activity is expected to exit the Ozarks early Wednesday afternoon. .LONG TERM...(Wednesday Night through Tuesday) For Wednesday night, look for more thunderstorm chances with overnight lows in the low 70s. We will need to monitor for the risk of excessive rainfall and flash flooding heading into the Thursday. The NAM 12 and some other solutions are indicating that several inches of rain will be possible somewhere either within or near the Ozarks. By Friday, there could be a few storms over far southwest Missouri, however, we think most locations are looking dry through Friday afternoon. However, thunderstorm development is very likely Friday night into Saturday morning. An upper level disturbance will approach from the west, bringing numerous thunderstorms to the region during the day on Saturday, and possibly extending into Saturday night. The summertime high is supposed to creep a little closer to the Ozarks by early next work week. This could bring warmer temperatures, however, rain chances will also be in the offing since the low center remains to the south and west of the area. This upper air structure will keep the Ozarks within the overall storm track. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Aug 6 2019 A frontal boundary moving slowly into the region today will stall across and linger into Wednesday. This weak boundary will become the focus for shower and storm activity over the next 24 hours. Most will see little impacts tonight but during morning hours, increasing chances for storms will bring potential impacts to the areas terminals. Where storms or heavy rains occur, visibilities and ceilings will likely become MVFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Hatch
Hazardous weather outlook, Aug 6, 3:34 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 334 PM CDT Tue Aug 6 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 334 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Significant excessive heat risk. DISCUSSION... Isolated thunderstorms will occur over portions of extreme southeast Kansas and the Missouri Ozarks this evening. A could of strong storms will be possible. Another area of storms may develop and move into parts of southeast Kansas and west central Missouri late tonight into Wednesday morning. Heat index values will continue into the mid and upper 90s through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be daily chances for thunderstorms from Wednesday through through the weekend, and into early next work week. There will be some potential for flooding where high rainfall rates can occur over a prolonged period due to slow storm movement and training. There will also be an elevated risk for stronger storms over western portions of the outlook area Wednesday and again Wednesday night. Large hail and damaging wind gusts will be possible with stronger storms. Heat index values reaching the mid and upper 90s will be possible on a daily basis through the outlook period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Aug 6, 4:29 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
429 PM CDT Tue Aug 6 2019
MOZ078-079-062215-
Cedar MO-Polk MO-
429 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR AND NORTHWESTERN
POLK COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Humansville...
Fair Play... Bearcreek...
Masters... Caplinger Mills...
Dunnegan... Cane Hill...
Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3757 9343 3757 9372 3758 9375 3781 9386
3783 9377 3783 9359
TIME...MOT...LOC 2129Z 323DEG 20KT 3778 9372
PerezLocal storm report, Aug 6, 4:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNE ARNICA 37.79N 93.69W
08/06/2019 E0.50 INCH CEDAR MO TRAINED SPOTTER
ALSO ESTIMATED 30 MPH WINDS.
&&
MBSpecial weather statement, Aug 6, 4:55 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
455 PM CDT Tue Aug 6 2019
KSZ073-MOZ066-062245-
Bourbon KS-Vernon MO-
455 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND WESTERN VERNON
COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fulton to Fort Scott to near Uniontown to
near Bronson. Movement was southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Scott... Marmaton...
Sheldon... Bronson...
Uniontown... Bronaugh...
Fulton... Redfield...
Moundville... Richards...
Mapleton... Deerfield...
Stotesbury... Harding...
Pawnee Station... Hiattville...
Petersburg... Hammond...
Devon... Garland...
This includes Interstate 49 between mile markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 9508 3804 9461 3806 9461 3765 9428
3768 9509
TIME...MOT...LOC 2155Z 314DEG 23KT 3798 9463 3784 9474 3784 9494 3796
9510
PerezThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:29 PM CDT | Special Weather Statement | SGF | Cedar | 46 min |
| Aug 6, 5:41 PM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Aug 6, 4:55 PM CDT | Special Weather Statement | SGF | Bourbon | 50 min |
| Aug 6, 6:18 PM CDT | Areal Flood Advisory | SGF | Bourbon, Crawford | 4 hr |
| Aug 6, 6:28 PM CDT | Special Weather Statement | SGF | Cherokee | 47 min |
| Aug 6, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.